MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS ADVANCE XP SLING SYSTEM; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE

BOSTON SCIENTIFIC CORPORATION AMS ADVANCE XP SLING SYSTEM; MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Model Number 720163-01
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
It was reported that during an sling advance xp implant surgery the device disconnected from the trocar when pulling though the tissues.The physician attempted to reconnect the device but the material got flared and it did not fasten, becoming unusable, despite several approaches without success.The patient was anesthetized for two hours due to the issues while waiting for a second sling advance xp to complete the procedure.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported clinical observations cannot be established as the product is not available for analysis.Device history record (dhr): the dhr confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review: a review of the sling avance xp instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS ADVANCE XP SLING SYSTEM
Common Device Name
MESH SURGICAL FOR STRESS URINARY INCONTINENCE MALE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12802335
Report Number2124215-2021-35274
Device Sequence Number17536828
Product Code OTM
UDI-Device Identifier00878953005560
UDI-Public00878953005560
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model Number720163-01
Device Catalogue Number720163-01
Device Lot Number0026850286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown